Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 285, NWS Memphis, TN

July 6, 2012Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2012, 12:27 AM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 12:27 AM CDT (05:27 UTC)
Expired
Jul 6, 2012, 1:00 AM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
2258 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS54 KMEG 060527
SVRMEG
MSC017-095-060600-
/O.NEW.KMEG.SV.W.0285.120706T0527Z-120706T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 AM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 100 AM CDT

* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED NEAR PRAIRIE...OR 7 MILES WEST OF
  ABERDEEN...AND MOVING SOUTHWEST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...HOUSTON AND OKOLONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PORTIONS OF ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8824 3374 8832 3368 8837 3366 8845
      3366 8850 3368 8851 3367 8872 3380 8872
      3381 8892 3375 8893 3374 8915 3385 8911
      3407 8870 3408 8820
TIME...MOT...LOC 0526Z 061DEG 36KT 3380 8868

$$
2 follow-up statements
064 
WWUS54 KMEG 060545
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT FRI JUL 6 2012

MSC017-095-060600-
/O.CON.KMEG.SV.W.0285.000000T0000Z-120706T0600Z/
MONROE MS-CHICKASAW MS-
1245 AM CDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN CHICKASAW AND MONROE COUNTIES...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF MC CONDY...OR 11
MILES NORTHWEST OF WEST POINT...MOVING SOUTHWEST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...HOUSTON...OKOLONA...WOODLAND...WREN...
BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK...QUINCY AND WISE GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MONROE COUNTY MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8824 3374 8832 3368 8837 3366 8845
      3366 8850 3368 8851 3367 8872 3380 8872
      3381 8892 3375 8893 3374 8915 3385 8911
      3407 8870 3408 8820
TIME...MOT...LOC 0542Z 058DEG 51KT 3368 8885

$$
704 
WWUS54 KMEG 060552
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 AM CDT FRI JUL 6 2012

MSC017-095-060600-
/O.CON.KMEG.SV.W.0285.000000T0000Z-120706T0600Z/
MONROE MS-CHICKASAW MS-
1252 AM CDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN CHICKASAW AND SOUTHERN MONROE COUNTIES...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF SPARTA...OR 14
MILES NORTHWEST OF STARKVILLE...MOVING SOUTHWEST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
WOODLAND...BECKER...EAST ABERDEEN...MULDON...BINFORD...STRONG...NEW
HAMILTON...MC CONDY...SPARTA...TABBVILLE...ANCHOR...EGYPT AND BUENA
VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MONROE COUNTY MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3397 8871 3392 8837 3375 8827 3374 8832
      3368 8837 3366 8845 3366 8850 3368 8851
      3367 8872 3380 8872 3381 8892 3375 8893
      3374 8915 3385 8911
TIME...MOT...LOC 0552Z 058DEG 51KT 3360 8899

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:14 AM CDT, 13 minutes earlier.

Area forecast discussion, Jul 6, 12:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 AM CDT FRI JUL 6 2012

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 939 PM CDT THU JUL 5 2012/

UPDATE...
AT MIDEVENING... A CLUSTER OF STORMS WAS DRIFTING SOUTHWEST
THROUGH NORTHERN AL. THESE STORMS WERE ASSOCIATED WITH AN UPPER
LEVEL SHORTWAVE...WHICH WAS ROUNDING THE SOUTHEAST PERIPHERY OF
LARGE HEIGHT RIDGE CENTERED OVER NORTHERN MO. A FEW STORMS WILL
LIKELY MOVE INTO NORTHEAST MS THROUGH LATE EVENING... AFFECTING
AREAS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY. HAVE EXTENDED
MENTIONABLE RAIN CHANCES IN THE EARLY PART OF THE OVERNIGHT HOURS.

OTHER CHANGES MADE EARLIER THIS EVENING... REMOVED MENTIONABLE
RAIN CHANCES NEAR THE MS RIVER AND LOWERED DEWPOINTS FOR FRIDAY TO
NEAR 18Z NAM VALUES.

PWB

PREV DISCUSSION... /ISSUED 617 PM CDT THU JUL 5 2012/

DISCUSSION... /ISSUED 306 PM CDT THU JUL 5 2012/

SKIES ARE MOSTLY SUNNY OVER MUCH OF THE FORECAST AREA WITH
TEMPERATURES RANGING FROM THE MID 90S TO AS HIGH AS 102 DEGREES. A
FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS
PARTS OF THE FORECAST AREA. WOULD NOT BE SURPRISED TO SEE A FEW
MORE ISOLATED THUNDERSTORMS MOVE ACROSS THE FORECAST AREA THIS
EVENING. OTHERWISE...ANOTHER VERY WARM NIGHT AHEAD WITH
TEMPERATURES FRIDAY MORNING IN THE 70S TO AROUND 80.

ANOTHER HOT DAY IS EXPECTED ON FRIDAY AS UPPER LEVEL RIDGE REMAINS
IN PLACE. HEAT INDEX VALUES SHOULD EXCEED 105 DEGREES OVER MUCH OF
THE FORECAST AREA ON FRIDAY. AS IT WAS TODAY...SOME ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. FRIDAY NIGHT WILL BE QUITE WARM AS
WELL WITH SOME ISOLATED EVENING THUNDERSTORMS POSSIBLE.

SATURDAY SHOULD BE THE LAST REALLY HOT DAY AS THE UPPER LEVEL
RIDGE BEGINS TO MOVE WEST. TEMPERATURES MAY BE A COUPLE OF DEGREES
COOLER BUT MOISTURE WILL BEGIN TO INCREASE SO HEAT INDEX VALUES
WILL REMAIN AROUND 105 AGAIN SO WILL EXTEND HEAT ADVISORY THROUGH
8 PM SATURDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE.

BY SATURDAY NIGHT...A WEAK COLD FRONT WILL APPROACH THE REGION.
THIS WILL BRING A LITTLE BETTER CHANCE OF THUNDERSTORMS SATURDAY
NIGHT AND SUNDAY. WITH A FEW MORE CLOUDS AROUND ON SUNDAY
TEMPERATURES WILL NOT BE ABLE TO GET QUITE AS HOT WITH AFTERNOON
READINGS IN THE LOW TO MID 90S. THE FRONT WILL BE VERY SLOW TO
MOVE THROUGH THE REGION SO THE THREAT OF RAIN WILL CONTINUE FROM
SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH MORE CLOUDS EXPECTED BOTH
MONDAY AND TUESDAY...AFTERNOON TEMPERATURES WILL BE NEAR OR EVEN
BELOW NORMAL.

BY TUESDAY NIGHT...WHAT IS LEFT OF THE COLD FRONT WILL BE EXITING
THE REGION AND THE CHANCE OF RAIN WILL GRADUALLY DECREASE WITH
ONLY ISOLATED THUNDERSTORMS POSSIBLE FOR WEDNESDAY AND NEXT
THURSDAY. TEMPERATURES WILL REMAIN AT OR EVEN BELOW NORMAL FOR
BOTH WEDNESDAY AND NEXT THURSDAY.

ARS

&&

.AVIATION...
06Z TAF SET

AREA OF TSRAS GETTING READY TO PUSH INTO NE MISSISSIPPI. WILL
INTRODUCE A VCTS GROUP FOR TWO HOURS AT KTUP. THINK NORTHERN EDGE
SHOULD STAY JUST SOUTH OF AIRPORT. WIND WILL LIKELY SWITCH TO THE NE
AND WILL GUST UP TO 25-30 KTS AS GUST FRONT PUSHES THROUGH. VSBY
SENSOR SEEMS TO BE BROKEN AT KTUP THUS NO AMENDMENTS WILL BE ISSUED.
ELSEWHERE...TINY LONE TSRA NORTHWEST OF KMKL SEEMS TO BE DYING. WILL
LEAVE MENTION OF TSRA OUT OF TAF SET. OTHERWISE...EXPECT VFR
CONDITIONS OVER NEXT 24 HOURS. CAN/T RULE OUT FURTHER ISOLD TSRAS
OCCURRING OVER THE COURSE OF THE PERIOD BUT NOT ENOUGH TO MENTION IN
THE TAFS. LIGHT AND VARIABLE WINDS EXPECTED OVER NEXT 24 HOURS.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79  98  78  95 /  20  30  20  40
MKL  74  96  74  92 /  20  30  20  40
JBR  77  98  76  93 /  20  30  20  40
TUP  75  96  73  93 /  20  30  20  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 5, 3:30 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT THU JUL 5 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-062230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH AS HEAT
INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND
DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM
CDT SATURDAY AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT
TEMPERATURES AND DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS
THE REGION INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:24 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe66 min
Jul 6, 12:58 AM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe32 min
Jul 6, 1:54 PM CDTSpecial Weather StatementMEGTishomingo36 min
Jul 6, 2:22 PM CDTSevere Thunderstorm WarningMEGTishomingo53 min
Jul 6, 2:30 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo75 min
Jul 6, 2:37 PM CDTSpecial Weather StatementMEGAlcorn53 min
Jul 6, 2:38 PM CDTSpecial Weather StatementMEGUnion37 min
Jul 6, 2:51 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo54 min
Jul 6, 3:08 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe, Prentiss, Tishomingo82 min
Jul 6, 3:18 PM CDTSpecial Weather StatementMEGLafayette42 min
Jul 6, 3:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union60 min
Jul 6, 3:44 PM CDTSpecial Weather StatementMEGCalhoun31 min
Jul 6, 3:51 PM CDTSpecial Weather StatementMEGMonroe39 min
Jul 6, 4:00 PM CDTSpecial Weather StatementMEGLee30 min
Jul 6, 4:11 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha32 min
Jul 6, 4:20 PM CDTSevere Thunderstorm WarningMEGMonroe40 min
Jul 6, 4:47 PM CDTSpecial Weather StatementMEGPontotoc28 min
Jul 6, 4:53 PM CDTSevere Thunderstorm WarningMEGChickasaw, Pontotoc37 min
Jul 6, 5:17 PM CDTSpecial Weather StatementMEGChickasaw28 min
Jul 6, 6:45 PM CDTSevere Thunderstorm WarningMEGDeSoto30 min
Jul 6, 6:51 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.